MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a breast reconstruction primary with an artoura breast tissue expander 500cc and experienced deflation on the right tissue expander.As a result, the patient had undergone removal and replacement with a artoura breast tissue expander 500cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the device history record (dhr) for the lot number 7546207 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Additional Manufacturer Narrative
On 08/21/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device contained clear fluid.The device appeared clean and intact upon initial examination.Leak testing, per mentor procedures, revealed no leakage sites in the device which may have contributed to the reported complaint.No anomalies were discovered.Complaint was not confirmed.Mentor performs 100% inspection and testing of all devices prior to release.A root cause failure analysis will not be conducted since the investigation of the reported failure could not confirm that an actual failure of the device to conform to expected performance had occurred.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7733525
Report Number1645337-2018-04614
Device Sequence Number11398374
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue NumberSMXP135RH
Device Lot Number7546207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer07/12/2018
07/12/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/02/2018
08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR